Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Hi Judy! Welcome to our GD family! I’m glad to hear that life after GD treatment is pretty wonderful. At this point, that’s my biggest concern – what’s next?!

    I had RAI six years ago, multiple eye surgeries, and am on daily Synthroid (which is not accurately adjusted yet.) My doctors say that a recurrence of the eye troubles or any of the other symptoms (i.e. skin rash or nodules on the shins) is pretty unlikely, but they really don’t know. Everyone with GD has such different stories.

    Did you have eye surgery? Beyond puffiness, any other eye problems?

    Thanks in advance, Debby

    Anonymous
    Post count: 93172

    Hi Judy! Welcome, and we hope you will stick around. It’s nice to hear some encouraging news about the future with GD! I had RAI in June, and am in the process of getting the replacement levels adjusted, and having unpleasant hypo symptoms. When I had the RAI, I thought I was just about through the worst of things. I keep thinking that, and it hasn’t happened yet, which gets discouraging sometimes. Rachel and DonnaN and I just had a nice chat in the Support.Group.Com chat room. Hope you’ll get registered (check the SupportGroup homepage out), and join us all December 11th (I think). Dianne N

    Anonymous
    Post count: 93172

    Hi Guys,

    I was diagnosed with Graves 25 years ago, just after the birth of my second
    daughter. (I am 50 years old now). I started having symptoms when Jackie was
    about 4 months old-weight loss, diarrhea, nervousness, and eventually tremors,
    tachycardia and eye problems. I was diagnosed when the baby was a year old, and was supposed
    and was supposed to have surgery, but I developed a severe reaction to the
    Tapazol I was taking, and ended up having radioactive iodine treatment. The
    treatment made me Hypothyroid, and I have been on synthroid ever since. For
    what it’s worth, I do have residual symptom-My eyes bother me-they are still
    puffy, and I have a problem with dry eye-as well as occasional heart “flutters”
    and my energy level just never went back to what it was. But in general I feel
    ok. I also have been able to keep my weight at a normal level, as long as I watch
    what I eat, and excercize. Basically, I live a normal life.

    I was alarmed at how sick some of the people posting to this bulletin board
    are. Are you taking synthroid? Have you recently been diagnosed? I know that
    in my case it took along time to figure out what was going on-I thought at
    one point I was having a nervous breakdown.

    If anyone wants to E-Mail me, I would love to hear from you. It’s great that
    this group exists. I wish it existed 25 years ago.

    Judy

    Anonymous
    Post count: 93172

    Hi Debbie,

    It was great to hear from you! I never had eye surgery. I had originally

    Anonymous
    Post count: 93172

    Hi Debbie,

    It was great to hear from you! I never had eye surgery. I had originally

    Anonymous
    Post count: 93172

    Hi Debbie,

    It was great to hear from you! I never had eye surgery. I had originally
    been told that my eyes would “go back to normal” after treatment. They did
    go down, but have remained puffy and bloodshot-I am always being told that
    I look tired! I am sensitive to light, and am careful not to go out without
    sunglasses. I also suffer from dry eye. I use artificial tears, which helps a lot.
    a lot- I was geting broken blood vessels in my eye, and little sharp pains
    inside the eye-that scared me until I spoke to an opthamologist! the pains
    were tiny blood vessels breaking, and the artificial tears seem to ease
    that problem. (By the way, the dry eye started a few years ago-I guess it’s
    a long term side effect from the Graves)

    I considered surgery mostly for cosmetic reason, but decided that it was
    silly to do it for reasons of vanity.

    How long did it take for the Graves to be diagnosed? Do they feel you will
    need more surgery?

    Judy

    Anonymous
    Post count: 93172

    Hi Dianne,

    Thanks for the welcome! Now if I can figure out how to post to this thing
    without doing everything twice!

    I went from hyper to hypo after my RAI. It can be hairy until they get the
    dosage adjusted. Over the years I have had to have adjustements
    periodically. Stress can “kick it up”, So can a weight loss. I kind of can
    tell when I’m not “running right”

    I’ll try to be at the chat on the 11th. Again, thanks for the welcome!

    Judy

Viewing 7 posts - 1 through 7 (of 7 total)
  • You must be logged in to reply to this topic.